Oklahoma, 2010Damaging Wind in Oklahoma, September 14, 2010
September 14, 2010 · NWS OUN · 1 event in 1 county or zone
A severe thunderstorm developed along a weak outflow boundary that was draped across Harper county. The winds from the thunderstorm snapped a power pole.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm developed along a weak outflow boundary that was draped across Harper county. The winds from the thunderstorm snapped a power pole. No other damage was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 14, 2:59 PM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 14, 2:59 PM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CDT TUE SEP 14 2010
.DISCUSSION...FOR SECOND OR THIRD STRAIGHT DAY WE EXPECT ABUNDANT
MOISTURE AND MODERATE INSTABILITY WILL DRIVE THUNDERSTORM
DEVELOPMENT AND ORGANIZATION DESPITE ONLY WEAK LARGE SCALE SUPPORT.
ENVIRONMENTS VARY ACROSS THE REGION THIS EVENING. NORTHWEST
OKLAHOMA...WHERE MODEST WESTERLY FLOW CROSSES A SURFACE OUTFLOW
BOUNDARY...IS MOST FAVORABLE FOR SEVERE WEATHER...INCLUDING SOME
UPDRAFT ROTATION AND ENHANCED THREAT OF HAIL. A THREAT OF DAMAGING
WINDS WILL ACCOMPANY THAT ACTIVITY AS WELL...AND DAMAGING WINDS ARE
POSSIBLE WITH ISOLATED CELLS DOWN THROUGH SOUTHWEST OKLAHOMA AND
POSSIBLY WESTERN NORTH TEXAS. ANY CELLS FORMING ALONG THE OUTFLOW
BOUNDARY IN CENTRAL TO SOUTH CENTRAL OKLAHOMA MAY TAKE ON BRIEF
SUPERCELL CHARACTER...BUT WITH LITTLE MOVEMENT AND RELATIVELY LOW
CLOUD BASES...THE MAIN THREATS WOULD HEAVY RAIN AND MARGINALLY
SEVERE HAIL...WHILE WE WOULD ALSO KEEP AN EYE ON THEM FOR LOW LEVEL
ROTATION.
THE GREATEST COVERAGE OF STORMS SHOULD BE IN WESTERN/NORTHWESTERN
OKLAHOMA...WITH STORMS ROLLING OFF THE HIGHER TERRAIN AND INTO AN
INSTABILITY AXIS. A STOUT LOW LEVEL JET SHOULD ALSO SUSTAIN CLUSTERS
OF SEMI ORGANIZED STORMS THROUGH LATE EVENING. AFTER THIS ACTIVITY
WANES...WE WILL LIKELY SEE SCATTERED SHOWERY DEVELOPMENT IN THE
EARLY MORNING HOURS WHEN WEAK WARM ADVECTION TAKES PLACE ALONG THE
I-35 CORRIDOR.
THE MAV GUIDANCE LOWERED POPS SOMEWHAT UNIFORMLY OVER THE NEXT
SEVERAL 12-HOUR PERIODS...WHILE THE BASIC REGIME AND WEATHER
FEATURES DID NOT CHANGE. THEREFORE...WE WENT ABOVE GUIDANCE
TONIGHT...AND MAINTAINED THE PREVIOUS FORECAST GRIDS THROUGH
THURSDAY. HOPEFULLY THIS WAS JUST A TEMPORARY DEVELOPMENT IN THE
MOS AND NOT A TREND. ORGANIZED THUNDERSTORMS APPEAR LIKELY WEDNESDAY
EVENING...ESPECIALLY ALONG EASTERN PORTIONS OF A COLD FRONT MOVING
INTO NORTHERN AND CENTRAL OKLAHOMA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 72 92 70 89 / 30 20 30 20
HOBART OK 71 95 68 93 / 40 20 10 20
WICHITA FALLS TX 73 96 71 95 / 10 10 10 20
GAGE OK 70 96 63 85 / 50 20 30 30
PONCA CITY OK 72 92 69 83 / 30 30 40 20
DURANT OK 71 94 70 93 / 20 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
11/22
BURKE
Hazardous weather outlook, Sep 14, 11:05 AM CST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1205 PM CDT TUE SEP 14 2010
OKZ004>048-050>052-TXZ083>090-151200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1205 PM CDT TUE SEP 14 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS NORTHWEST AND
NORTH-CENTRAL OKLAHOMA.
LOCATION...
THE RISK AREA COVERS LOCATIONS NEAR AND NORTHWEST OF CHEYENNE...
WATONGA...ENID...AND MEDFORD.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE 4 PM THROUGH
MIDNIGHT.
IMPACTS...
HAIL TO THE SIZE OF HALF-DOLLARS AND WIND GUSTS TO 65 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS LATE THIS
AFTERNOON THROUGH THIS EVENING.
DISCUSSION...
SCATTERED THUNDERSTORMS OVER PORTIONS OF CENTRAL AND SOUTHERN
OKLAHOMA EARLY THIS AFTERNOON ARE EXPECTED TO REMAIN BELOW SEVERE
LEVELS. A FEW STORMS MAY FORM OVER FAR SOUTHERN OKLAHOMA INTO
WESTERN NORTH TEXAS THIS AFTERNOON ALONG OUTFLOW BOUNDARIES...BUT
ORGANIZED SEVERE STORMS ARE NOT LIKELY DUE TO WEAK WIND SHEAR THAT
FAR SOUTH.
ADDITIONAL STORMS COULD FORM LATE THIS AFTERNOON INTO THE EVENING
ACROSS SOUTHERN KANSAS AND FAR NORTHWEST OKLAHOMA...FOCUSING NEAR
THE RESIDUAL OUTFLOW BOUNDARY FROM EARLIER CONVECTION. STORMS WOULD
THEN MOVE IN AN EAST AND SOUTHEAST DIRECTION. WITH MODERATE
INSTABILITY AND SHEAR EXPECTED...SUPERCELLS WILL BE POSSIBLE IN AND
NEAR THE RISK AREA CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND
GUSTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY SEP 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
A COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA LATE WEDNESDAY
NIGHT AND THURSDAY BRINGING WITH IT A HIGHER CHANCE FOR
THUNDERSTORMS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY. ADDITIONAL UPDATES MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING.In the hours before
Special weather statement, Sep 14, 1:16 PM CST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
216 PM CDT TUE SEP 14 2010
OKZ048-052-142000-
BRYAN OK-ATOKA OK-
216 PM CDT TUE SEP 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA AND BRYAN COUNTIES.
AT 216 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
REDDEN TO 4 MILES EAST OF TUSHKA...MOVING SOUTHEAST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3450 9567 3450 9578 3417 9578 3416 9596
3412 9593 3394 9593 3389 9584 3388 9576
3386 9575 3385 9576 3383 9584 3389 9594
3385 9596 3385 9601 3402 9651 3462 9588
3459 9567Special weather statement, Sep 14, 1:40 PM CST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CDT TUE SEP 14 2010
OKZ047-048-052-142000-
BRYAN OK-JOHNSTON OK-ATOKA OK-
240 PM CDT TUE SEP 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...BRYAN AND JOHNSTON
COUNTIES.
AT 240 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6
MILES SOUTHEAST OF LANE TO 4 MILES SOUTH OF COLEMAN...MOVING SOUTH AT
5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3416 9579 3416 9596 3412 9593 3397 9594
3394 9648 3430 9658 3444 9578 3441 9577
3417 9578Special weather statement, Sep 14, 2:06 PM CST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
306 PM CDT TUE SEP 14 2010
OKZ047-048-052-142030-
BRYAN OK-JOHNSTON OK-ATOKA OK-
306 PM CDT TUE SEP 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...BRYAN AND JOHNSTON
COUNTIES.
AT 306 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11
MILES SOUTHEAST OF LANE TO NIDA...MOVING SOUTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3416 9579 3416 9596 3412 9593 3395 9594
3388 9636 3425 9664 3426 9631 3432 9583
3429 9577 3417 9578
30Special weather statement, Sep 14, 4:57 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
557 PM CDT TUE SEP 14 2010
OKZ004-142330-
HARPER OK-
557 PM CDT TUE SEP 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.
AT 557 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF ROSSTON...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3699 9964 3679 9945 3665 9984 3681 9994
30
Special weather statement, Sep 14, 5:22 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
622 PM CDT TUE SEP 14 2010
OKZ004-142345-
HARPER OK-
622 PM CDT TUE SEP 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.
AT 622 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
ROSSTON...MOVING NORTH AT 15 MPH. ANOTHER STRONG STORM WAS LOCATED
NEAR SELMAN.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3698 9943 3673 9930 3680 10000 3700 9999
30
Thunderstorm Wind, Harper
- When
- September 14, 5:57 PM CST to 5:58 PM CST
- Where
- Harper County, 4 mi N of Selman
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.858, -99.490
A power pole was snapped near County Road 198 and Highway 64. Monetary damages were estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, September 14, 2010$1,000 · EF0 · 16 events
- Drought in Alabama, September 14 to 30, 20109 events
- Flash Flooding and Hail in South Dakota, September 14 to 15, 20101.75 in hail · 8 events
- Hail and Damaging Winds in South Dakota, September 14 to 15, 20101 in hail · 8 events
- Tornado and Flash Flood in Texas, September 14 to 15, 2010EF0 · 7 events
- Drought in Arkansas, September 14 to 30, 20106 events
- Drought in Alabama, September 14 to 30, 20105 events
- Damaging Winds in Utah, September 14, 201060 kt wind · 4 events
- Hail in Kansas, September 14, 20101.5 in hail · 4 events
- Drought in Florida, September 14 to 30, 20102 events
- Drought in Alabama, September 14 to 27, 20102 events
- Damaging Winds in Colorado, September 14, 201066 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257169.